Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Please answer me... Thank you
Oct 11, 2012

Just got my lab results: Absolute CD4: 218 cells/cu.mm %CD4: 17%

I am not sure what medications should I be taking. I told my doctor I would be re-visiting him 3 months later as I am having severe financial constraints to fork out for my meds. Should I be going for my medication now, and what kind of medication should I go for?

Response from Dr. Young

Hello and thank you for posting.

Your labs would indicate that you should be starting on HIV medications in the near future. We define AIDS (or risk of serious AIDS complications) when CD4 counts are below 200 or 15%. With your 218 and 27% values, your perilously close to these levels.

I would not recommend waiting 3 months to initiate this process, but rather work with a community organization, case manager or peer navigator to figure out how to best obtain care and care with the least financial impact to you.

Most communities have programs to provide this assistance; alternatively explore the possibility of participation in HIV clinical studies. Studies usually provide no-cost medications and laboratory monitoring. In our program, this is a way that patients who are financially challenged can sometimes get access to medications.

The medications you should be on are any of the recommended 3 or 4-drug antiretroviral regimens. TheBody.com has several resources about starting medications for HIV. Take a look; I trust that they will be of value to you.

BY



Previous
switching medication
Next
multivitamins and arttipla arv

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement